Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated Triglycerides and Pancreatitis
Oct 18, 2000

How high do your triglycerides have to be before you can become at risk for pancreatitis and at what point should you start lipid lowering medications?

Response from Dr. Boyle

A significant risk for pancreatitis occurs when the triglycerides are greater than 2,000 mg/dl, but it is possible that someone with lower levels may be at risk if they are also taking medications that can cause pancreatitis. The decision to use lipid lowering agents is individualized. First, diet and exercise should be tried. If this is unsuccessful, and the triglycerides remain elevated (>200 mg/dl), consideration should be given to lipid lowering agents. BB

Brian Boyle, M.D., J.D.



Previous
DON'T WANT TO START MEDS
Next
Scratch, scratch, scratch ...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement